Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 303, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 15, 2016, 8:14 PM CDT for Frontier County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2016, 8:14 PM CDT (01:14 UTC)
- Expired
- Sep 15, 2016, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Frontier County, NE
The radar
The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 8:28 PM CDT | HAIL 1 | 12 Sw Curtis, NE | |
| Sep 15, 8:35 PM CDT | TSTM WND GST 60 | Stockville, NE | SMALL HAIL TOO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.7
The text
As transmitted.
211 WUUS53 KLBF 160114 SVRLBF NEC063-160215- /O.NEW.KLBF.SV.W.0303.160916T0114Z-160916T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 814 PM CDT THU SEP 15 2016 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA... * UNTIL 915 PM CDT * AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF CURTIS...MOVING EAST AT 25 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CURTIS...STOCKVILLE... MEDICINE CREEK RESERVOIR STATE RECREATION AREA... BLUEGILL HAVEN CAMPGROUND...DANCING LEAF EARTH LODGE...FREEDOM... ORAFINO AND QUICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4038 10078 4064 10078 4069 10016 4035 10016 TIME...MOT...LOC 0114Z 269DEG 22KT 4051 10072 HAIL...1.25IN WIND...<50MPH $$ BUTTLER
3 follow-up statements
538 WWUS53 KLBF 160130 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT THU SEP 15 2016 NEC063-160215- /O.CON.KLBF.SV.W.0303.000000T0000Z-160916T0215Z/ FRONTIER NE- 830 PM CDT THU SEP 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FRONTIER COUNTY... AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF CURTIS...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CURTIS...STOCKVILLE... MEDICINE CREEK RESERVOIR STATE RECREATION AREA... BLUEGILL HAVEN CAMPGROUND...DANCING LEAF EARTH LODGE...FREEDOM... ORAFINO AND QUICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4038 10078 4064 10078 4069 10016 4035 10016 TIME...MOT...LOC 0130Z 267DEG 23KT 4052 10058 HAIL...1.00IN WIND...<50MPH $$ BUTTLER
411 WWUS53 KLBF 160149 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 PM CDT THU SEP 15 2016 NEC063-160215- /O.CON.KLBF.SV.W.0303.000000T0000Z-160916T0215Z/ FRONTIER NE- 849 PM CDT THU SEP 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FRONTIER COUNTY... AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STOCKVILLE...OR 15 MILES SOUTHEAST OF CURTIS...MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CURTIS...STOCKVILLE... MEDICINE CREEK RESERVOIR STATE RECREATION AREA... BLUEGILL HAVEN CAMPGROUND...DANCING LEAF EARTH LODGE...FREEDOM... ORAFINO AND QUICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4038 10078 4064 10078 4069 10016 4035 10016 TIME...MOT...LOC 0149Z 266DEG 34KT 4053 10026 HAIL...1.00IN WIND...<50MPH $$ BUTTLER
815
WWUS53 KLBF 160210
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT THU SEP 15 2016
NEC063-160219-
/O.EXP.KLBF.SV.W.0303.000000T0000Z-160916T0215Z/
FRONTIER NE-
910 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY WILL EXPIRE AT
915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN NEBRASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4038 10078 4064 10078 4069 10016 4035 10016
TIME...MOT...LOC 0207Z 269DEG 22KT 4053 10026
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 6:30 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 15, 6:30 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 630 PM CDT THU SEP 15 2016 .SYNOPSIS... Issued at 303 PM CDT Thu Sep 15 2016 Large upper level trough across the Rockies and plains this afternoon. Visible satellite showing the nice well defined comma shape of the clouds with the center over western S Dakota. Line of persistent and heavy rain producing storms just northeast of the CWA in SE South Dakota. The sfc boundary associated with those storms drapes to the southwest and has had a few stray storms along it. Meanwhile in the wrap around portion of the system, over Wyoming and northern Colorado, additional showers and thunderstorms have fired this afternoon. After morning clouds a dry slot has allowed most of the CWA to see some sun and warmer temps in the 70s with OGA the warm spot at 80. && .UPDATE... Issued at 527 PM CDT Thu Sep 15 2016 Just sent out an updated forecast to address the new thunderstorm watch for portions of far southwestern Nebraska. The watch is in effect until midnight MDT. && .SHORT TERM...(This evening through Friday) Issued at 303 PM CDT Thu Sep 15 2016 Thunderstorm chances tonight will be the main focus. The trough across the far eastern zones will continue to drift east. Thunderstorms are expected to fire late this afternoon along the boundary. Instability and marginal shear early on will provide a brief window for some strong and maybe a couple severe storms. The storm motion is to the northeast with some training possible and locally heavy rain is a concern with pwats 1.25 inches or higher until the line drifts east of the area. Then focus will be with the wrap around upper level support. Storms already firing to the west over Wyoming and Colorado, which will rotate into the area this evening and continue overnight. The clearing this afternoon has allowed for good sfc heating and resulting decent sfc based cape although it may not be utilized and this activity will possibly remain elevated due to later arrival. Models still struggling with coverage and will keep pops isold to sct at this time. The clouds and precip will aid in keeping temps mild overnight with lows close to 50. The exception will be the northwest zones where some clearing will allow for temps to fall into the lower to mid 40s. The clearing will continue to spread across the area in the morning as the system pushes towards the Great Lakes. Northwest winds usher in cooler temps however with sunny skies highs should still top out in the 70s. .LONG TERM...(Friday night through Thursday) Issued at 303 PM CDT Thu Sep 15 2016 A shortwave disturbance will drop southeast across Wyoming and northwest Colorado Friday night. This will return modest moisture up into southwest Nebraska. This disturbance will bring a slight chance for showers and thunderstorms to southwest Nebraska on Saturday afternoon and evening. With steep lapse rates, strong storms would be possible during the afternoon and evening. Sunday through Tuesday...a dry forecast. A broad,flat ridge will transition to a trough developing in the Pacific Northwest and southwest flow aloft across the Central Plains. The blended procedure came in with mainly a slight chance some areas Tuesday night through Thursday. Rising height ahead of the mid-week trough will promote a warming trend into the lower to mid 80s through Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 631 PM CDT Thu Sep 15 2016 Thunderstorms are possible this evening at the KLBF and KVTN terminals through 05Z. Visibilities may fall off to 4SM with any thunderstorms which impact the terminals. CIGS will be in the 6000 to 7000 FT AGL range in association with any thunderstorms. High clouds are expected overnight with clearing expected by mid morning Friday. Winds will shift to the northwest overnight at around 10 KTS, increasing to 10 to 20 KTS Friday afternoon. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Buttler SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Sep 15, 3:30 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT THU SEP 15 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT THU SEP 15 2016 /230 PM MDT THU SEP 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA. A FEW OF THE STORMS MAY BECOME STRONG WITH SMALL HAIL THE MAIN THREAT. A STRAY SEVERE STORM CAN NOT BE RULED OUT EAST OF A NORTH PLATTE TO ONEILL LINE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT FOR ANY SEVERE STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Sep 15, 7:23 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 723 PM CDT THU SEP 15 2016 NEZ070-071-160115- FRONTIER NE-HAYES NE- 723 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND NORTHWESTERN FRONTIER COUNTIES UNTIL 815 PM CDT... AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HAYES CENTER...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAYES CENTER...HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND MARENGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN NEBRASKA. LAT...LON 4042 10111 4059 10115 4070 10070 4043 10065 TIME...MOT...LOC 0023Z 260DEG 15KT 4052 10104 BUTTLER
Local storm report, Sep 15, 7:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL HAYES CENTER 40.51N 101.02W
09/15/2016 E1.75 INCH HAYES NE TRAINED SPOTTER
GROUND COVERED IN HAIL.
&&
CMARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:23 PM CDT | Special Weather Statement | LBF | Hayes | 52 min |
| Sep 15, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 48 min |
| Sep 15, 8:54 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.